Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 6, 2020Forsyth County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2020, 6:30 PM EDT for Forsyth County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2020, 6:30 PM EDT (22:30 UTC)
Expired
Aug 6, 2020, 7:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Wind
40

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

995 
WWUS82 KFFC 062230
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Thu Aug 6 2020
 
GAZ021-022-062300-
Cherokee GA-Forsyth GA-
630 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE AND NORTHWESTERN
FORSYTH COUNTIES UNTIL 700 PM EDT...

At 630 PM EDT...a strong thunderstorm was over Buffington, or near 
Canton. Another strong storm was located near Hightower in northwest 
Forsyth County. Both storms were moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buffington, Free Home, Matt, Silver City, Holbrook, Lathemtown and
Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3428 8409 3426 8420 3424 8425 3421 8426
      3421 8441 3428 8445 3432 8435 3431 8425
      3434 8411 3433 8409
TIME...MOT...LOC 2230Z 246DEG 7KT 3426 8440 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:51 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 6, 2:51 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
251 PM EDT Thu Aug 6 2020

.SHORT TERM /Tonight through Friday Night/...
Convection a bit more sparse this afternoon, and confined mainly to
the far north so far. Should see coverage increase areawide, but
still remain isolated to scattered most areas. Marginal risk for
severe storms across the north in closer proximity to the upper
trough across the Tennessee/Ohio Valley and where instability is a
bit higher. Still likely to see some strong storms and cannot rule
out a few isolated damaging wind gusts elsewhere. Convection
expected to wane through the overnight hours but atmosphere would
support an isolated shower or brief thunderstorm through most of the
overnight period.

Upper pattern beginning to shift some through the period as upper
ridging over the western Atlantic and the southern plains build
westward and eastward respectively squeezing the upper trough
further north. Still ample moisture and instability for diurnal
convection tomorrow afternoon and evening. Temperatures also remain
at or a bit above normal. Heat index values will rise into the upper
90s/lower 100s across most of the area again Friday, but should
remain below advisory levels.

20

.LONG TERM /Saturday through Thursday/...
Fairly typical summertime pattern for the extended portion of the
forecast.

An old frontal boundary across south-central/south GA will continue
to meander across central portions of Georgia through early next
week before dissipating. Near normal temps/humidity for this time of
year will lead to the afternoon/evening development of showers and
thunderstorms. The old frontal boundary may provide for some focus,
providing for slightly higher pops in it's vicinity.

Even though temps in the upper 90s are likely through the weekend,
models are progging some drying out at the surface (likely due to
deep mixing). This means heat index/apparent t values should remain
under critical thresholds.

NListemaa

&&

.AVIATION... 18Z Update...

VFR conditions are expected to predominate across the forecast area
through the majority of the forecast period outside of isolated to
scattered convection. Will see some local to scattered MVFR or
lower conditions 06Z-14Z. Best chances for any impacts at the TAF
sites would be KAHN and briefly at KMCN. Best convective coverage
will be between 20Z and 02Z, although an isolated shower or
thunderstorm is possible at any time. Winds remain somewhat
variable in direction, but should be predominately southwest to
northwest at 4-8kt, diminishing to 2-5kt after 00Z.

//ATL Confidence...18Z Update...

Medium to high all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  91  69  94 /  40  50  30  20
Atlanta         73  90  72  93 /  30  30  20  10
Blairsville     64  83  62  86 /  60  40  30  20
Cartersville    71  91  68  94 /  40  30  20  10
Columbus        72  95  73  97 /  20  30  20  10
Gainesville     69  89  69  91 /  50  40  30  10
Macon           71  94  72  96 /  20  40  30  20
Rome            71  92  69  94 /  40  30  20  10
Peachtree City  71  91  70  93 /  30  30  20  10
Vidalia         73  95  74  96 /  40  60  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....NListemaa
AVIATION...20
Hazardous weather outlook, Aug 6, 10:10 AM EDT, 8 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1010 AM EDT Thu Aug 6 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1010 AM EDT Thu Aug 6 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening, mainly between 3 PM and 9 PM.
A few storms may become strong to briefly severe. Damaging wind
gusts, frequent lightning, and locally heavy rainfall will be
possible with any severe storms that occur.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms are possible each day from Friday through
Wednesday, mainly in the afternoon and evening hours. A few
storms each day could become strong to briefly severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 6, 5:33 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT THU AUG 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     2 WNW NORTH GEORGIA SPE 34.70N  84.85W
08/06/2020                   MURRAY             GA   911 CALL CENTER

            TREE DOWN ALONG DAVENPORT ROAD.

&&

EVENT NUMBER FFC2001063

LUSK
Special weather statement, Aug 6, 5:44 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Thu Aug 6 2020

GAZ021-062200-
Cherokee GA-
544 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 600 PM
EDT...

At 544 PM EDT...a strong thunderstorm was near Little River Landing,
or 7 miles southwest of Canton...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Canton, Holly Springs, Waleska, Buffington, Little River Landing,
Sutallee and Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3428 8432 3421 8435 3415 8450 3414 8465
      3422 8466 3425 8465 3432 8453
TIME...MOT...LOC 2144Z 245DEG 9KT 3418 8461

WIND...40MPH
Special weather statement, Aug 6, 6:09 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Thu Aug 6 2020

GAZ076-062245-
Jefferson GA-
609 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 645 PM
EDT...

At 609 PM EDT...a strong thunderstorm was near Louisville...moving
northeast at 10 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Louisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3295 8233 3294 8252 3301 8255 3310 8243
      3305 8235
TIME...MOT...LOC 2209Z 237DEG 9KT 3299 8248

HAIL...0.88IN
WIND...50MPH
Special weather statement, Aug 6, 6:25 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
625 PM EDT Thu Aug 6 2020

GAZ060-062300-
Putnam GA-
625 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUTNAM COUNTY UNTIL
700 PM EDT...

At 625 PM EDT...a strong thunderstorm was near Rockville, or 8 miles
east of Eatonton...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rockville and Oconee Springs Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3331 8315 3329 8318 3328 8325 3333 8331
      3342 8325 3341 8324 3340 8324 3340 8321
      3338 8322 3339 8320 3338 8318 3336 8317
      3334 8314
TIME...MOT...LOC 2225Z 230DEG 7KT 3333 8325

WIND...40MPH
Local storm report, Aug 6, 6:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU AUG 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 NE BRIDGEMILL         34.19N  84.54W
08/06/2020                   CHEROKEE           GA   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG BELLS FERRY RD, SW OF CANTON

&&

EVENT NUMBER FFC2001064

THIEM
Special weather statement, Aug 6, 6:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Thu Aug 6 2020

GAZ021-022-062300-
Cherokee GA-Forsyth GA-
630 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE AND NORTHWESTERN
FORSYTH COUNTIES UNTIL 700 PM EDT...

At 630 PM EDT...a strong thunderstorm was over Buffington, or near
Canton. Another strong storm was located near Hightower in northwest
Forsyth County. Both storms were moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buffington, Free Home, Matt, Silver City, Holbrook, Lathemtown and
Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3428 8409 3426 8420 3424 8425 3421 8426
      3421 8441 3428 8445 3432 8435 3431 8425
      3434 8411 3433 8409
TIME...MOT...LOC 2230Z 246DEG 7KT 3426 8440

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:08 PM EDTSpecial Weather StatementFFCGlascock37 min
Aug 5, 8:44 PM EDTSpecial Weather StatementFFCJefferson31 min
Aug 5, 9:16 PM EDTSpecial Weather StatementFFCTreutlen29 min
Aug 5, 9:20 PM EDTSevere Thunderstorm WarningFFCJefferson40 min
Aug 5, 9:39 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 5, 10:33 PM EDTSpecial Weather StatementFFCTreutlen27 min
Aug 5, 11:07 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery68 min
Aug 6, 12:20 PM EDTSpecial Weather StatementFFCFannin10 min
Aug 6, 1:28 PM EDTSpecial Weather StatementFFCUnion17 min
Aug 6, 1:47 PM EDTSpecial Weather StatementFFCUnion28 min
Aug 6, 3:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Aug 6, 3:19 PM EDTSpecial Weather StatementFFCChattooga, Gordon26 min
Aug 6, 3:44 PM EDTSpecial Weather StatementFFCGordon31 min
Aug 6, 3:52 PM EDTSpecial Weather StatementFFCGordon23 min
Aug 6, 3:55 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield50 min
Aug 6, 4:34 PM EDTSpecial Weather StatementFFCDade26 min
Aug 6, 4:45 PM EDTSpecial Weather StatementFFCCatoosa30 min
Aug 6, 5:03 PM EDTSpecial Weather StatementFFCMurray12 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCCherokee16 min
Aug 6, 5:52 PM EDTSevere Thunderstorm WarningFFCCherokee38 min
Aug 6, 6:09 PM EDTSpecial Weather StatementFFCJefferson36 min
Aug 6, 6:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Aug 6, 6:37 PM EDTSpecial Weather StatementFFCJohnson23 min
Aug 6, 6:40 PM EDTSpecial Weather StatementFFCNewton35 min
Aug 6, 7:00 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 7:04 PM EDTSpecial Weather StatementFFCJefferson26 min
Aug 6, 7:31 PM EDTSpecial Weather StatementFFCForsyth29 min
Aug 6, 7:42 PM EDTSpecial Weather StatementFFCMorgan33 min
Aug 6, 7:57 PM EDTSpecial Weather StatementFFCGlascock18 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.